View Full Version : Ritalin making anxiety worse


Leann8806
04-07-15, 11:14 PM
I've been on Ritalin xr 20mg for a month now and it worked fine for a couple of weeks, but now I've noticed its effect is not as strong as before (focusing-wise) and I have started having immense anxiety and panic attacks. I have been dx'd with both adhd and gad. The anxiety has really become a problem. I get panic attacks at work and start crying. It's hard to calm myself down. Do any of you take Ritalin along with Xanax or something of the sort? How do they interact together?

Pilgrim
04-08-15, 06:17 AM
Your on the wrong medication. Panic attacks and crying are unsustainable.

willow129
04-08-15, 08:58 AM
Yeah I was going to say the same, sounds like maybe stimulants aren't the right ADHD med for you, there are others you can try! ::HUUUGS:: hang in there! I would def talk to your prescriber about trying something different. Good luck!

Leann8806
04-08-15, 09:04 AM
Not the news I wanted to hear because my insurance won't pay for anything. They say I don't have enough adhd treatment history to justify paying for it. Ritalin is $29 a month out of pocket and to go to strattera would mean paying upwards of $80 a month. Are there any non-stims that have generics?

ritalin_ADDict
06-18-15, 05:11 AM
WARNING stop taking ritalin, these anxiety symptoms will get worse and could very well remain after you stop ritalin( it did for me and these bad days you are having will seem like heaven if you continue, you will lose everything). In my opinion you are going to have a problem with all stimulant medications, if so you should start strattera. It is expenssive but i just saw it under a different brand name for 5 dollers (axepta). Trust me , I have lost 3 years of my life already.

sarahsweets
06-18-15, 05:51 AM
Im not trying to invalidate your experience, but your experience is antecdotal and not true for most people. We are not doctors and should not give medical advice about stopping medication. Im sorry that its been tough for your but people are individuals.

WARNING stop taking ritalin, these anxiety symptoms will get worse and could very well remain after you stop ritalin( it did for me and these bad days you are having will seem like heaven if you continue, you will lose everything). In my opinion you are going to have a problem with all stimulant medications, if so you should start strattera. It is expenssive but i just saw it under a different brand name for 5 dollers (axepta). Trust me , I have lost 3 years of my life already.

ritalin_ADDict
06-18-15, 09:55 AM
Im not trying to invalidate your experience, but your experience is antecdotal and not true for most people. We are not doctors and should not give medical advice about stopping medication. Im sorry that its been tough for your but people are individuals.

I appreciate you not trying to hurt my feelings but my experience is coupled with the experiences and medical opinions of a bunch of different psychietrists. In addition, ritalin is not an anti depressant you need to stop gradualy, there is no risk involved (healthwise) according to what modern psychietry claims to know for stoping treatment abruptly.
True, an individul case doesnt mean anything in psychietry, its fairly obvious if he would tell his psychietrist what happened he will tell him to stop treatment at once..he isn't because his job could be in jeperdy or for other reasons.

Robin.B.P
06-18-15, 10:31 AM
Ritalin gave me anxiety so i dropped that real fast, Vyvanse kills anxiety completely so there is a big diffrence how the stims work.

Stevuke79
06-18-15, 11:44 AM
Trust me , I have lost 3 years of my life already.

I am sorry for you. Really I am.

But the fact that you lost 3 years of your life doesn't mean that you have any idea what is or isn't good for Leann. It's an appeal to fear, not reason. This is a support forum and when people come with their concerns, I don't think we should appeal to their sense of fear without any valid reason to do so. (She wrote 5 sentences about herself and you immediately rule out ALL stimulant medication. ""In my opinion you are going to have a problem with all stimulant medications,.."" )

WARNING stop taking ritalin, these anxiety symptoms will get worse and could very well remain after you stop ritalin( it did for me ...

This is proof by anecdote. I don't mean to be harsh, but when people come here for help, it can be really destructive to baselessly appeal to their fears.

With love and respect Ritalin_ADD, this is proof by anecdote, and not a valid argument.

Stevuke79
06-18-15, 11:48 AM
True, an individul case doesnt mean anything in psychietry, its fairly obvious if he would tell his psychietrist what happened he will tell him to stop treatment at once..he isn't because his job could be in jeperdy or for other reasons.

Actually, Ritalin, I'm glad you said it just like that, because that is indeed the heart of the matter and Sarah's point.

This is NOT in any way obvious. That's what Sarah is saying:
... your experience is antecdotal and not true for most people. We are not doctors and should not give medical advice about stopping medication...

Abi
06-18-15, 12:39 PM
OP hasn't been here in a month and a half guys :)

I have severe GAD and the panic attacks I had on Ritalin IR (just 5mg tid) were something awful. Also hypo/mania.

I managed 3 weeks before I quit. No residual effects.